Low Carb Friends

Low Carb Friends (http://www.lowcarbfriends.com/bbs/index.php)
-   Thyroid (http://www.lowcarbfriends.com/bbs/forumdisplay.php?f=78)
-   -   Dehydration: thyroid related? (http://www.lowcarbfriends.com/bbs/showthread.php?t=761084)

brbangl3 03-05-2012 09:07 AM

Dehydration: thyroid related?
 
Hi, friends! Just had a random thyroid-related question for you all taking thyroid hormone replacement: has any one noticed chronic dehydration as a symptom of either continuing hypothyroidism (as a result of undermedication), hyperthyroidism (resulting from overmedication), and/or poor adrenal function?

Leo41 03-05-2012 11:48 AM

If you're hypothyroid, being undermedicated usually results in water retention--I've never heard of dehydration as an issue. I don't know anything about hyper or adrenal issues.

brbangl3 03-05-2012 02:06 PM

Thanks for the feedback, Leo. Just wanted to pose it as a question, although... Without going into too much history or detail, I am suspecting overmedication at the moment—the only other time I can remember having similar symptoms was when my dose was too high. Along with the dehydration I feel very overheated, sweaty and anxious. Appetite is also waning and the few pounds I had started to gain (happily), I've lost again.

Here in Louisiana, the change to warmer weather began a week or so ago. Since these symptoms have only popped up again within the past week, I'm also wondering if perhaps the warmer weather is encouraging my thyroid to work a little more efficiently. I've heard of people needing less thyroid hormone replacement in spring and summer, more in fall and winter.

brbangl3 03-05-2012 02:12 PM

Oh! Also wanted to mention that per doctor's recommendation a few weeks ago, I've started taking twice the Vitamin D3 I was previously taking, and have replaced my regular multivitamin with a "stress multivitamin," which basically just has more of the B-complex vitamins and lots more B-12. I'm wondering, too, if these changes/improvements are aiding my thyroid function to the point I'm needing less thyroid medication. Thoughts?

Leo41 03-05-2012 02:53 PM

You need to get labs done ASAP. Being overmedicated with thyroid hormones can be dangerous, so if you suspect that you need to reduce your meds, I'd suggest contacting your doctor.

brbangl3 03-05-2012 04:01 PM

Oh, I know! I've been there before! I just had them run two weeks ago. Based on my numbers, by no means am I in danger of hyperthyroidism... Eh, I don't think. (On 112mcg Synthroid, my FT4 was 3/4 of the normal range and my FT3 was about mid-range. Even though my doctor said that he likes to see FT4 closer to mid-range, he did not lower my dose following these results.) I guess the only possibility and concern for me at this point would be that the weather and/or the vitamin/supplement boosts may have boosted my FT4 closer to the top of the range, making me feel slightly hyper. I don't even know if that is possible, but it's all I can imagine to be the cause of the recent issues.

I've put in a message with my doctor.

watcher513 03-06-2012 03:11 AM

I'm surprised he didn't decrease the T4 just a little bit anyway. I feel better with just the opposite. Mid-range T4 and around 3/4 range for T3. Some doctors like it all mid-range so it's different everywhere.

brbangl3 03-06-2012 11:28 AM

Quote:

Some doctors like it all mid-range so it's different everywhere.
Mine seems to aim for both around mid-range. However, he doesn't go by numbers alone. So, two weeks ago when I reported feeling fine on the 112 mcg, he didn't disrupt the peace by lowering my dose just because my FT4 was a little high. Seemed fair.

Update on the current situation: I got a call back from the doctor's office this morning. Given my complaints, he now wants me to lower to 100 mcg Synthroid.

watcher513 03-07-2012 02:19 AM

That's why symptoms are so important also. So in a way, the numbers and symptoms go together.

brandywine12 03-07-2012 05:42 AM

I have thyroid disease and have for over 20 years w/ no gland.
I started to use vit d3 a few years ago , and I was at dr's for check up and took hubby in w/ me . I told the dr that I was having an issue with losing some unwanted weight and felt more aggressive (pissed off all the time).Dr asked hubby about it n , you can guess what he said ....lol, But anyway , he lowered my dose by .12 mcg's. I have to say, I was ticked off , n thought here we go , I am going to be freakin hypo again , can't take that. well , after a few days of being lowered, my poor old body started to relax , I could feel it happening . I was so much calmer, slept like a rock, but the cold feet and hands kill me .The aggression is gone and I seem to be ok with that little drop in my meds. So , yeh , I think that my vitd3 made me a tad hyper. I think I read some where , that it will boost your meds to make them more adequate. But that was my experience. My #'s didn't change(labs). I never get sick either , I haven't been sick in over 3 years(colds n flu bugs) . On a better note...i tan easily now , n I'm happier in the winter now to .
I read where you had a decrease in your meds . I am on the same dose you were on .112's , I was on .125 , my labs were, t4 was high to almost end of range and ft3 was in the middle , now my t4 is mid and i struggle to keep my t3 in the middle . Your labs are a lot like mine . I don't think I would go to low , your going to start to feel tired,. summer is coming, you do not want to be sick.


All times are GMT -7. The time now is 05:31 AM.